zbMATH — the first resource for mathematics

Special motions of robot-manipulators. (English) Zbl 0805.53009
Summary: There exist many examples of closed kinematical chains which have a freedom of motion, but there are very few systematical results in this direction. This paper is devoted to the systematical treatment of 4- parametric closed kinematical chains and we show that the so called Bennet’s mechanism is essentially the only 4-parametric closed kinematical chain which has the freedom of motion. According to [the author, Math. Pannonica 4, No. 2, 235-247 (1993; Zbl 0793.53011)], this question is connected with the problem of existence of asymptotic geodesic lines on robot-manipulators considered as submanifolds of a pseudo-Riemannian space. All computations were performed by the help of a formal manipulation system on a PC-computer.
53A17 Differential geometric aspects in kinematics
Full Text: EuDML
[1] Karger A.: Geometry of the motion of robot-manipulators. Manuscr. Math. 62 (1988), 115-126. · Zbl 0653.53007 · doi:10.1007/BF01258270 · eudml:155334
[2] Karger A.: Classification of singular robot-manipulators. Submitted to Mech. Mach. Theory. · Zbl 0653.53007
[3] Karger A.: Robot-manipulators as submanifolds. Submitted to Mathematica Pannonica. · Zbl 0793.53011 · eudml:229159
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.